Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 57, NWS Milwaukee, WI

July 26, 20234 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 26, 2023, 5:22 AM CDT for 4 counties in Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2023, 5:22 AM CDT (10:22 UTC)
Expired
Jul 26, 2023, 6:15 AM CDT
In force
53 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 102 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2023-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2023-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1348 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:10 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 26, 4:10 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
410 AM CDT Wed Jul 26 2023

.SHORT TERM...
(Issued 409 AM CDT Wed Jul 26 2023)

Today through Thursday:

MCS north of La Crosse has gradually been weakening with no
severe wx lately. Do not expect it to dissipate either though, as
low to mid level warm, moist advection should remain sufficient
ahead of it. It will also continue to be supported aloft by the
shortwave trough in the vicinity. Thus expect showers and storms
to affect the nrn CWA this morning with more scattered showers and
storms to the south. Some west to east training of rainfall is
possible toward central WI but any flash flood threat would be
very low given the drought conditions.

The shortwave trough and wave of low pressure should reach Lake
MI by early afternoon with overall subsidence afterward, although
cannot completely rule out isolated showers and storms along a
weak cold front. Overall, consider the SVR risk marginal for today
given the elevated nature of the storms this morning and
subsidence suppressing deep convection over the cold front later
today. Still think very warm temps and high humidity will combine
for heat index values in the middle to upper 90s by late
afternoon.

Clearing skies for tnt and continuing into Thu as weak high
pressure moves across the region. High temps in the lower to
middle 90s inland from Lake MI still looks good for Thu, with
Heat Index Values in the middle to upper 90s.

Gehring

&&

.LONG TERM...
(Issued 409 AM CDT Wed Jul 26 2023)

Thursday night through Tuesday:

Weak shortwave troughs within zonal flow and the passage of a cold
front will bring periodic showers and storms from Thu nt-Fri nt.
Depending on the timing of clouds and storms, Fri could still be a
rather hot day but below Heat Advisory criteria.

Zonal flow over the nrn USA will transition to nwly flow over the
Great Lakes region for the weekend as a large upper trough
deepens over se Canada and New England. This will aid in a cold
frontal passage Fri nt with nly winds and a return to normal temps
for Sat. A sfc ridge will then slowly move across the region late
Sat into Sun nt with pleasant temps and humidity continuing. More
clouds are expected Mon-Tue as low to mid level warm, moist
advection begins once again, but only small chances for showers at
this time.

Gehring

&&

.AVIATION...
(Issued 409 AM CDT Wed Jul 26 2023)

Sct-bkn040-050 today with scattered to numerous showers and
storms especially this morning into the early afternoon. Low Cigs
and Vsbys in and around storms. Clearing skies for tnt but some
fog in low lying areas will be possible.

Gehring

&&

.MARINE...
(Issued 409 AM CDT Wed Jul 26 2023)

A wave of low pressure around 29.7 inches will move across central
or southern Lake Michigan this afternoon. Modest southerly winds
ahead of the low will abruptly turn northerly after its passage.
Some haze or smoke is expected over the lake today. Light winds
will then prevail tonight into Thursday as weak high pressure
moves across the lake. Light southerly winds will then return late
Thursday into Friday as the high exits the area. A cold front
will then slowly shift south across the lake Friday into Friday
evening with winds turning northerly once again.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 26, 3:31 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
331 AM CDT Wed Jul 26 2023

WIZ046-047-051-052-056>060-062>072-270845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
331 AM CDT Wed Jul 26 2023

This Hazardous Weather Outlook is for portions of
east central Wisconsin, south central Wisconsin
and southeast Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible this morning with pockets of
stronger winds toward central Wisconsin not out of the question
and exiting during the afternoon.

Heat indices of mid 90s are possible today, possibly higher to the
southwest.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorm chances late Thursday night into Friday
night.

Heat indices of mid to upper 90s are forecast for Thursday and
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

LMZ643>646-270845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
331 AM CDT Wed Jul 26 2023

This Hazardous Weather Outlook is for the nearshore waters
from Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible this morning toward central
Wisconsin nearshore areas and exiting during the afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There will be additional thunderstorm chances late Thursday night
into Friday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-270845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
331 AM CDT Wed Jul 26 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible this morning and again in the
afternoon and evening across the southern half Lake Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There will be additional thunderstorm chances late Thursday night
into Friday night.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:10 AM CDTSpecial Weather StatementMKXColumbia, Dodge, Fond du Lac, Green Lake35 min
Jul 26, 6:48 AM CDTSpecial Weather StatementMKXFond du Lac27 min
Jul 26, 7:01 AM CDTSpecial Marine WarningMKX119 min
Jul 26, 7:04 AM CDTSpecial Weather StatementMKXOzaukee, Sheboygan41 min
Jul 26, 7:08 AM CDTSpecial Weather StatementMKXGreen, Lafayette37 min
Jul 26, 7:31 AM CDTSevere Thunderstorm Warning Considerable damage threatMKXGreen, Rock44 min
Jul 26, 8:03 AM CDTSevere Thunderstorm WarningMKXRock, Walworth42 min
Jul 26, 8:28 AM CDTSpecial Marine WarningMKX2 hr
Jul 26, 8:41 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth49 min
Jul 26, 8:58 AM CDTSpecial Marine WarningMKX17 min
Jul 26, 9:30 AM CDTSpecial Weather StatementMKXKenosha, Racine30 min
Jul 26, 10:10 AM CDTSpecial Weather StatementMKXLafayette35 min
Jul 26, 10:16 AM CDTSevere Thunderstorm WarningMKXIowa, Lafayette44 min
Jul 26, 10:31 AM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette44 min
Jul 26, 10:57 AM CDTSpecial Weather StatementMKXRock33 min
Jul 26, 11:24 AM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock, Walworth, Waukesha51 min
Jul 26, 11:46 AM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine, Walworth, Waukesha44 min
Jul 26, 11:48 AM CDTSpecial Marine WarningMKX86 min
Jul 26, 2:21 PM CDTHeat AdvisoryMKXColumbia, Dane, Green, Iowa, Jefferson, Lafayette and 3 more30 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.